Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

September 7, 2021Bartow County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 7, 2021, 6:29 PM EDT for Bartow County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 6:29 PM EDT (22:29 UTC)
Expired
Sep 7, 2021, 7:00 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Bartow County, GA

The radar

The Atlanta radar (KFFC), 99 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
847 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

124 
WWUS82 KFFC 072229
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT Tue Sep 7 2021
 
GAZ019-020-072300-
Bartow GA-Floyd GA-
629 PM EDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of southeastern Floyd
and southwestern Bartow Counties through 700 PM EDT...

At 629 PM EDT, a strong thunderstorm was near Taylorsville, moving 
northeast at 10 mph.

HAZARD...Winds up to 40 mph, pea sized hail and frequent lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Lightning is one of nature's 
         leading killers. If you can hear thunder, you are close 
         enough to be struck by lightning.

Locations impacted include...
Cartersville, Euharlee, Kingston, Taylorsville, Cassville and
Stilesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

&&

LAT...LON 3430 8506 3429 8487 3413 8477 3408 8494
      3408 8503 3413 8510
TIME...MOT...LOC 2229Z 213DEG 8KT 3413 8501 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 7, 2:59 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Sep 7, 2:59 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
259 PM EDT Tue Sep 7 2021

.SHORT TERM /Tonight through Wednesday Night/...

Synoptic setup for today has the CWA on the southern border of a
Great Lakes trough with a high over the western US and the
beginnings of a tropical wave down in the Gulf. The stalled frontal
boundary across portions of central Georgia has been slowly lifting
north and will continue to spark showers and thunderstorms across
the area the rest of this afternoon and evening as waves move along
the boundary. Expecting showers to be possible in the overnight
hours aided by the weak forcing along the boundary in combination
with lingering moisture. High temperatures this afternoon are
forecast to be in the mid 80s to lower 90s with overnight
temperatures in the 60s and 70s.

By Wednesday afternoon the aforementioned trough is expected to sink
further into the area, bringing another frontal boundary towards the
area. Simultaneously, the wave in the Gulf is expected to approach
the Florida/Alabama coast advecting deep tropical moisture across
all of central Georgia and to portions of northern Georgia before
getting swept up into the trough. Kept likely pops across central
Georgia on Wednesday with chance pops further north. High
temperatures on Wednesday are forecast to be in the 80s area-wide.

Reaves

&&

.LONG TERM /Thursday through Tuesday/...

A dry front will push into north GA on Thursday -- with an
associated upper-level trough pivoting across the Great Lakes states
and OH River Valley -- effectively pushing most of the Gulf moisture
eastward and out of the CWA. In the wake of this front, drier air
will spread through the atmospheric column across the northern two-
thirds of the CWA, which will translate to pleasant conditions
Friday, Saturday, and Sunday with noticeably lower humidity. Keeping
chance PoPs across the southeastern third of the CWA on Thursday,
with a slight chance of PoPs across this general area Friday through
Monday.

PWATs are progged to hover around the daily mean value of ~1.3" or
lower through the period, so the threat for efficient rain-producing
showers or storms appears low. That said, with weak upper-level
winds and virtually non-existent shear, showers or storms that train
or repeatedly impact any given locale across portions of central GA
could produce nuisance flooding. Otherwise, a few strong storms each
day with gusty winds and frequent lightning cannot be ruled out.

Martin

&&

.AVIATION...
18Z Update...
Mainly MVFR/VFR cigs across the area, although VFR cigs are
expected through the afternoon and evening. SHRA/TSRA possible at
all taf sites through this evening with some lingering SHRA
possible in the early overnight hours. Have included TEMPOS at all
sites for the TSRA and VCSH for lingering SHRA. Some patchy fog
and IFR cigs will be possible across all sites in the early
morning hours. Winds should be E to SE today at less than 10kts
with light to calm SE winds overnight. Winds should shift WSW by
Wednesday afternoon.

//ATL Confidence...18Z Update...
Medium on morning cigs. Medium to high confidence on all other
elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  84  68  85 /  30  50  30  10
Atlanta         70  85  67  83 /  30  50  20  10
Blairsville     64  80  61  78 /  30  30  20   5
Cartersville    69  85  65  83 /  20  30  20   5
Columbus        72  85  70  86 /  20  70  40  20
Gainesville     69  83  67  83 /  30  40  20   5
Macon           71  86  70  87 /  20  70  40  30
Rome            69  87  66  85 /  20  30  20   0
Peachtree City  69  84  67  84 /  30  60  30  10
Vidalia         73  86  71  85 /  30  70  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Reaves
LONG TERM....Martin
AVIATION...Reaves
Hazardous weather outlook, Sep 7, 2:45 PM EDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
245 PM EDT Tue Sep 7 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
245 PM EDT Tue Sep 7 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will be possible across north and central
Georgia this afternoon through late evening. Some of these storms
could produce locally heavy rain, gusty winds and frequent lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Showers and thunderstorms are possible Wednesday for portions of
north and central Georgia, becoming more confined to portions of
central Georgia for Thursday through Monday. Storms will occur
primarily in the afternoon and evening. Some of these storms could
produce locally heavy rain, gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Sep 7, 2:54 PM EDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
254 PM EDT Tue Sep 7 2021

GAZ032-033-043-044-071930-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
254 PM EDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of southeastern Cobb,
northeastern Douglas and southwestern Fulton Counties through 330 PM
EDT...

At 253 PM EDT, a line of strong thunderstorms extended from Cascade
Heights to near Campbellton, moving northeast at 10 mph.

HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain will cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Smyrna, East Point, Union City, College Park, Fairburn,
Hapeville, Midtown, Sweetwater Creek State Park, West End, Turner
Field, Bankhead, Six Flags Over Georgia, Cascade Heights,
Campbellton, Bolton, Sandtown, Atlantic Station and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3375 8467 3386 8439 3373 8438 3365 8443
      3364 8445 3365 8446 3360 8446 3357 8470
TIME...MOT...LOC 1853Z 212DEG 7KT 3373 8448 3363 8464

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 7, 5:23 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
523 PM EDT Tue Sep 7 2021

GAZ051-061-062-072200-
Taliaferro GA-Hancock GA-Warren GA-
523 PM EDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of southwestern Warren,
northeastern Hancock and southwestern Taliaferro Counties through 600
PM EDT...

At 523 PM EDT, a strong thunderstorm was over Culverton, moving
north at 15 mph.

HAZARD...Winds up to 40 mph, up to penny sized hail and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Lightning is one of nature's
         leading killers. If you can hear thunder, you are close
         enough to be struck by lightning.

Locations impacted include...
Warrenton, Sparta, Springfield, Powelton, Jewell, Beall Springs,
Mayfield and Culverton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

&&

LAT...LON 3322 8281 3327 8296 3349 8298 3349 8277
      3338 8260
TIME...MOT...LOC 2123Z 198DEG 12KT 3329 8286

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 7, 5:29 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
529 PM EDT Tue Sep 7 2021

GAZ020-021-072200-
Cherokee GA-Bartow GA-
529 PM EDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of northwestern
Cherokee and eastern Bartow Counties through 600 PM EDT...

At 529 PM EDT, a strong thunderstorm was over Cartersville, moving
north at 10 mph.

HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cartersville, Adairsville, Emerson, White, Waleska, Cassville, Lake
Arrowhead, Pine Log, Red Top Mountain State Park, Folsom and
Funkhouser.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3440 8473 3441 8467 3432 8450 3412 8473
      3416 8489 3440 8492
TIME...MOT...LOC 2129Z 196DEG 9KT 3419 8478

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 7, 6:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT Tue Sep 7 2021

GAZ019-020-072300-
Bartow GA-Floyd GA-
629 PM EDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of southeastern Floyd
and southwestern Bartow Counties through 700 PM EDT...

At 629 PM EDT, a strong thunderstorm was near Taylorsville, moving
northeast at 10 mph.

HAZARD...Winds up to 40 mph, pea sized hail and frequent lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Lightning is one of nature's
         leading killers. If you can hear thunder, you are close
         enough to be struck by lightning.

Locations impacted include...
Cartersville, Euharlee, Kingston, Taylorsville, Cassville and
Stilesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

&&

LAT...LON 3430 8506 3429 8487 3413 8477 3408 8494
      3408 8503 3413 8510
TIME...MOT...LOC 2229Z 213DEG 8KT 3413 8501

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 2:54 PM EDTSpecial Weather StatementFFCFulton36 min
Sep 7, 5:23 PM EDTSpecial Weather StatementFFCWarren37 min
Sep 7, 5:29 PM EDTSpecial Weather StatementFFCBartow31 min
Sep 7, 6:51 PM EDTSpecial Weather StatementFFCPolk24 min
Sep 7, 7:17 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe28 min
Sep 7, 7:21 PM EDTSpecial Weather StatementFFCBartow, Chattooga, Floyd, Gordon, Haralson, Paulding and 1 more39 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.